Alert archive / Montana / High Wind Warnings in 2009
High Wind Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 12, 2009, 2:09 PM MST. It took effect at Jan 12, 2009, 6:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2009, 2:09 PM MST (21:09 UTC)
- In effect from
- Jan 12, 2009, 6:00 PM MST
- Expired
- Jan 13, 2009, 10:05 AM MST
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 122110 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 209 PM MST MON JAN 12 2009 MTZ009-048-130600- /O.NEW.KTFX.HW.W.0003.090113T0100Z-090113T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 209 PM MST MON JAN 12 2009 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST TUESDAY. WEST WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT THIS EVENING...BECOMING 30 TO 45 MPH WITH GUSTS UP TO 70 MPH. FAVORED LOCATIONS THROUGH PASSES AND CANYON MOUTHS COULD RECEIVE EVEN STRONGER WINDS AT TIMES. WINDS WILL DECREASE BELOW HIGH WIND WARNING CRITERIA TUESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
3 follow-up statements
000 WWUS75 KTFX 130424 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 924 PM MST MON JAN 12 2009 MTZ010-131200- /O.EXA.KTFX.HW.W.0003.000000T0000Z-090113T1900Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 924 PM MST MON JAN 12 2009 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TUESDAY. WEST WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT THIS EVENING...BECOMING 30 TO 45 MPH WITH GUSTS UP TO 60 MPH. WINDS WILL DECREASE BELOW HIGH WIND WARNING CRITERIA TUESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ009-048-131200- /O.CON.KTFX.HW.W.0003.000000T0000Z-090113T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 924 PM MST MON JAN 12 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TUESDAY. WEST WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT THIS EVENING...BECOMING 30 TO 45 MPH WITH GUSTS UP TO 70 MPH. FAVORED MOUNTAIN PASSES AND CANYONS COULD RECEIVE EVEN STRONGER WINDS AT TIMES. WINDS WILL DECREASE BELOW HIGH WIND WARNING CRITERIA TUESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 131040 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 340 AM MST TUE JAN 13 2009 MTZ009-010-048-131900- /O.CON.KTFX.HW.W.0003.000000T0000Z-090113T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 340 AM MST TUE JAN 13 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. WEST WINDS WILL REMAIN STRONG AND GUSTY ALONG THE ROCKY MOUNTAIN FRONT THIS MORNING...YIELDING SPEEDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH. WINDS WILL DECREASE BELOW HIGH WIND WARNING CRITERIA THIS AFTERNOON AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 131705 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1005 AM MST TUE JAN 13 2009 MTZ009-010-048-131815- /O.CAN.KTFX.HW.W.0003.000000T0000Z-090113T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 1005 AM MST TUE JAN 13 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS HAVE DIMINISHED BELOW HIGH WIND CRITERIA ALONG THE ROCKY MOUNTAIN FRONT AND THE CUT BANK AREA. AS A RESULT...THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING FURTHER THIS EVENING. $$ MPJ
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 12, 11:45 AM MST, 2 hours 24 minutes earlier.
Area forecast discussion, Jan 12, 11:45 AM MST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1145 AM MST MON JAN 12 2009 UPDATED AVIATION SECTION .UPDATE...SHORTWAVE ENERGY THAT MOVED THROUGH NORTH CENTRAL MONTANA HAS PRETTY MUCH MOVED OUT OF THE AREA. THERE ARE STILL A FEW BANDS OF LIGHT SNOW ACROSS MY EASTERN ZONES THIS MORNING...AND MODELS SUGGEST THAT THEY MAY LINGER INTO THIS AFTERNOON. AS A RESULT I HAVE UPDATED POPS IN THIS AREA TO KEEP MENTION OF SNOW INTO THE AFTERNOON HOURS. I HAVE ALSO LOWERED SKY COVER AND POPS ACROSS WESTERN PORTIONS OF NORTH CENTRAL MONTANA THROUGH THE REMAINDER OF THIS MORNING AS SKIES HAVE CLEARED OUT A BIT. MODELS CONTINUE TO INDICATE THAT CLOUDS WILL MOVE BACK INTO THE REGION DURING THE AFTERNOON...SO HAVE GONE WITH A FORECAST THAT WILL REFLECT INCREASING CLOUDS. FINALLY...HAVE LOWERED TEMPERATURES A FEW DEGREES ACROSS MOST OF MY FORECAST AREA DUE TO THE COLD START TO THE DAY. SURFACE PRESSURE FALLS IN ALBERTA ARE STILL EXPECTED BY THIS AFTERNOON SO FORECAST OF WEST TO SOUTHWEST WINDS INCREASING DURING THE AFTERNOON LOOKS GOOD. MPJ && .AVIATION... UPDATED 1845Z. A NORTHWESTERLY FLOW ALOFT WILL PREVAIL OVER THE AREA THROUGH THE PERIOD. EXPECT QUIET WEATHER TO PREVAIL OVER THE AREA THROUGH 12Z TUESDAY. OTHER THAN SOME HIGH/MID LEVEL CLOUDS...EXPECT VFR CONDITIONS TO PREVAIL THROUGH 12Z TUE. AFTER 12Z TUE...THE NEXT UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE NORTH. EXPECT A SMALL CHANCE FOR SNOW TO DEVELOP OVER THE ROCKY MOUNTAIN FRONT BY 18Z TUESDAY...BUT SURFACE WINDS OVER MUCH OF NORTH CENTRAL MONTANA WILL BE INCREASING AS WELL. BRUSDA && .PREV DISCUSSION... /ISSUED 430 AM MST MON JAN 12 2009/ MONDAY THROUGH WEDNESDAY MORNING...BANDED SNOW WILL CONTINUE TO LOCALLY PRODUCE LIGHT TO MODERATE SNOW SHOWERS AND ACCUMULATIONS. UPPER LEVEL INSTABILITY ASSOCIATED WITH A WEAK SHORTWAVE IS SLOWLY MOVING TO THE SOUTHEAST OUT OF CENTRAL MONTANA. WE WILL SEE A SYNOPTIC NORTHWEST FLOW WITH DECENT MOISTURE ADVECTION ALLOWING FOR SCATTERED TO ISOLATED SHOWERS THROUGHOUT THE PERIOD AS THE UPPER LEVEL RIDGE BEGINS TO BUILD TO OUR WEST. NO HIGHLIGHTS ARE CURRENTLY EXPECTED FOR ANY WINTER WEATHER EVENT. THE MAIN CONCERN FOR THIS TIME PERIOD IS GOING TO BE THE STRONG GUSTY WINDS DEVELOPING ACROSS NORTH CENTRAL AND CENTRAL MONTANA AGAIN TONIGHT ALONG ELEVATED TERRAIN...ESPECIALLY NEAR THE ROCKY MOUNTAIN FRONT AND JUDITH BASIN. HOLDING OFF ON ANY HIGHLIGHTS AT THIS POINT AS WINDS APPEAR TO AGAIN BE JUST BELOW CRITERIA. HOWEVER IF ANY INTENSIFICATION OCCURS A HIGHLIGHT MAY BECOME NECESSARY. SUK WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. EXTENDED RANGE MODELS CONTINUED WITH THEIR SOLUTIONS SHOWING SIGNIFICANT WARMING AND DRYING PERIOD COMING TOWARD THE END OF THE WEEK. PERIOD BEGINS WITH CWA IN PRONOUNCED NORTHWEST FLOW PATTERN...LOCATED BETWEEN DEEP LONGWAVE TROF OVER UPPER PLAINS/MIDWEST AND AMPLIFYING PACIFIC RIDGE CENTERED ALONG THE WEST COAST. LAST SHOT OF MOISTURE CUTS ACROSS ERN HALF OF CWA LATE WED-EARLY THURS BRINGING SOME SCATTERED SNOWSHOWERS PRIMARILY TO HAVRE-LEWISTOWN AREA. AFTER THAT...THE UPPER RIDGE PUSHES STRONGLY INTO BC/ALB WITH LARGE AREA OF DRY AIR DEVELOPING ACROSS THE NORTHERN ROCKIES. THIS WILL SHUT OFF ANY CHANCES FOR PRECIPITATION THROUGH AT LEAST MIDDAY SAT. EUROPEAN MODEL...AND THE GFS TO A LESSER DEGREE...DEPICT A SHORTWAVE TROF COMING OVER THE TOP OF THE RIDGE SAT EVE BUT ACCOMPANYING MOISTURE IS MINIMAL SO MAY END UP JUST PRODUCING ENHANCED CLOUDINESS RATHER THAN ANY PRECIP. DRY AIR AND LIGHT WINDS WILL ALLOW FOR GRADUALLY WARMING TEMPS EACH DAY...WITH AFTN HIGHS RUNNING 10 TO 15 DEG ABOVE NORMAL ACROSS THE ENTIRE CWA EXCEPT FOR A FEW HIGH VALLEYS IN THE FAR SOUTHWEST ZONES. WARANAUSKAS SUNDAY AND MONDAY...MODELS ARE CONSISTENT WITH THE UPPER LEVEL RIDGE OVER THE THE INTER-MOUNTAIN WEST DURING THE PERIOD...FOR WARMER THAN SEASONAL AVERAGE TEMPERATURES AND MOSTLY DRY CONDITIONS. DID COOL TEMPERATURES DOWN A FEW DEGREES ACROSS NORTH CENTRAL MONTANA AS THE RIDGE FLATTENS A BIT ON MONDAY AS AN UPPER LEVEL TROUGH MOVES ACROSS SOUTHERN CANADA. TEMPERATURES WILL BE A LITTLE COOLER ACROSS SOUTHWEST MONTANA DUE TO VALLEY INVERSIONS. && .PRELIMINARY POINT TEMPS/POPS... GTF 35 32 46 23 / 10 10 10 10 CTB 34 32 42 18 / 0 20 10 10 HLN 41 35 48 25 / 20 20 10 10 BZN 38 27 46 23 / 30 20 10 0 WEY 30 17 29 15 / 20 30 10 10 DLN 38 25 41 19 / 20 20 10 10 HVR 23 18 39 10 / 10 20 10 20 LWT 32 25 42 17 / 30 20 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MPJ LONG TERM...WARANAUSKAS/DCW AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 12, 3:22 AM MST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 322 AM MST MON JAN 12 2009 MTZ009>014-044>054-131030- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 322 AM MST MON JAN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS WILL AGAIN INCREASE IN VELOCITY LATE TONIGHT AND HIGHLIGHTS MAY BECOME NECESSARY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG GUSTY WEST WINDS WILL CONTINUE THROUGH TUESDAY..AND HIGHLIGHTS MAY BECOME NECESSARY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-055-131030- BEAVERHEAD-MADISON-GALLATIN- 322 AM MST MON JAN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 12, 9:35 AM MST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
935 AM MST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM NON-TSTM WND GST 3 SW CUT BANK 48.60N 112.38W
01/11/2009 M58.00 MPH GLACIER MT OFFICIAL NWS OBS
58 MPH PEAK WIND GUST AT THE CUT BANK AIRPORT.
0143 PM NON-TSTM WND GST 1 N LOMA 47.95N 110.50W
01/11/2009 M45.00 MPH CHOUTEAU MT DEPT OF HIGHWAYS
45 MPH PEAK WIND GUST AT THE DOT SENSOR NEAR LOMA.
0323 PM NON-TSTM WND GST 12 W HELENA 46.60N 112.27W
01/11/2009 M45.00 MPH LEWIS AND CLARK MT DEPT OF HIGHWAYS
45 MPH PEAK WIND GUST AT THE DOT SENSOR NEAR MACDONALD
PASS.
0436 PM NON-TSTM WND GST 11 SW BASIN 46.16N 112.43W
01/11/2009 M53.00 MPH JEFFERSON MT DEPT OF HIGHWAYS
53 MPH PEAK WIND GUST AT THE ELK PARK DOT SENSOR.
0639 PM NON-TSTM WND GST 3 ENE HELENA 46.61N 111.96W
01/11/2009 M44.00 MPH LEWIS AND CLARK MT OFFICIAL NWS OBS
44 MPH PEAK WIND GUST AT THE HELENA AIRPORT.
1048 PM NON-TSTM WND GST 11 E BOZEMAN 45.68N 110.82W
01/11/2009 M67.00 MPH GALLATIN MT DEPT OF HIGHWAYS
67 MPH PEAK WIND GUST AT THE BOZMEN HILL DOT SENSOR.
0345 AM NON-TSTM WND GST 19 SW HAYS 47.80N 108.94W
01/12/2009 M60.00 MPH BLAINE MT MESONET
60 MPH PEAK WIND GUST AT THE LITTLE BULLWHACKER RAWS
LOCATION.
&&
BRUSDANearby
High Wind Warnings in Montana, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.